Alert archive / Idaho / Areal Flood Advisories in 2021
Areal Flood Advisory 2, NWS Spokane, WA
NWS Spokane, WA issued this areal flood advisory at Jan 12, 2021, 2:20 PM PST for Spokane County, Whitman County, Washington; Benewah County, Kootenai County, Latah County, Idaho. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2021, 2:20 PM PST (22:20 UTC)
- Expired
- Jan 13, 2021, 8:30 PM PST
- In force
- 30 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 61 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239
WGUS86 KOTX 122220
FLSOTX
Flood Advisory
National Weather Service Spokane WA
220 PM PST Tue Jan 12 2021
IDC009-055-057-WAC063-075-132215-
/O.NEW.KOTX.FA.Y.0002.210112T2220Z-210113T2215Z/
/00000.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benewah ID-Kootenai ID-Latah ID-Spokane WA-Whitman WA-
220 PM PST Tue Jan 12 2021
The National Weather Service in Spokane has issued a
* Flood Advisory for...
Rain and Snowmelt in...
Benewah County in the panhandle of Idaho...
Kootenai County in the panhandle of Idaho...
Latah County in the panhandle of Idaho...
Whitman County in eastern Washington...
Spokane County in northeastern Washington...
* Until 215 PM PST Wednesday.
* At 220 PM PST, rain and snowmelt is occurring, and will cause
minor flooding.
Some locations that will experience flooding include...
Spokane, Spokane Valley, Coeur D'alene, Pullman, Post Falls,
Moscow, Hayden, Cheney, Rathdrum, St. Maries, Dalton Gardens,
Liberty Lake, Airway Heights, Medical Lake, Nine Mile Falls, Deer
Park, Colfax, Spirit Lake, Millwood and Plummer.
Moderate to heavy rain continuing overnight along with snowmelt will
lead to rises on small rivers and creeks across parts of Eastern
Washington and the Southern Idaho Panhandle. Rain and melting snow
will also heighten the potential for rock slides in steep terrain.
Minor flooding is possible in low lying areas and fields. Rain
amounts of one to three inches are possible in the headwaters of
these basins. Large mainstem rivers will see rises as well, although
flooding is not expected. Water leves are expected to peak around
midday Wednesday and gradually fall through the week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4726 11782 4783 11782 4789 11768 4780 11754
4805 11753 4799 11650 4789 11650 4789 11632
4663 11633 4654 11704 4642 11709 4643 11721
4670 11747 4670 11774 4659 11789 4659 11822
4673 11825 4677 11804 4687 11797 4726 11796
$$
RP2 follow-up statements
232
WGUS86 KOTX 132047
FLSOTX
Flood Advisory
National Weather Service Spokane WA
1247 PM PST Wed Jan 13 2021
IDC009-055-057-WAC063-075-140430-
/O.EXT.KOTX.FA.Y.0002.000000T0000Z-210114T0430Z/
/00000.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benewah ID-Kootenai ID-Latah ID-Spokane WA-Whitman WA-
1247 PM PST Wed Jan 13 2021
The National Weather Service in Spokane has extended the
* Flood Advisory for...
Rain and Snowmelt in...
Benewah County in the panhandle of Idaho...
Kootenai County in the panhandle of Idaho...
Latah County in the panhandle of Idaho...
Whitman County in eastern Washington...
Spokane County in northeastern Washington...
* Until 830 PM PST Wednesday.
* At 1247 PM PST, River gauge reports indicated rapid rises on many
small rivers and creeks in the area, especially the Palouse River,
Paradise Creek and Latah Creek. Minor flooding is possible
especially in low lying areas. Recent rainfall of between 1 and 2
inches of rain have fallen. Anticipate most rivers levels to reach
their peak late this afternoon through the evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4740 11766 4782 11782 4789 11768 4780 11754
4805 11753 4802 11704 4798 11704 4799 11650
4789 11650 4789 11632 4667 11635 4654 11704
4642 11709 4643 11721 4654 11725 4670 11747
4663 11797 4665 11791 4676 11798 4717 11773
$$
RF643
WGUS86 KOTX 140426
FLSOTX
Flood Advisory
National Weather Service Spokane WA
826 PM PST Wed Jan 13 2021
IDC009-055-057-WAC063-075-140436-
/O.EXP.KOTX.FA.Y.0002.000000T0000Z-210114T0430Z/
/00000.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benewah ID-Kootenai ID-Latah ID-Spokane WA-Whitman WA-
826 PM PST Wed Jan 13 2021
...FLOOD ADVISORY WILL EXPIRE AT 830 PM PST THIS EVENING FOR
BENEWAH, KOOTENAI, LATAH, WHITMAN AND SPOKANE COUNTIES...
The combination of cooler temperatures and drier weather will result
in small streams and creeks receding overnight into Thursday. Please
continue to heed remaining road closures.
LAT...LON 4740 11766 4782 11782 4789 11768 4780 11754
4805 11753 4802 11704 4798 11704 4799 11650
4789 11650 4789 11632 4667 11635 4654 11704
4642 11709 4643 11721 4654 11725 4670 11747
4663 11797 4665 11791 4676 11798 4717 11773
$$
SVHWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this areal flood advisory went out at Jan 12, 10:39 AM PST, 3 hours 41 minutes earlier.
Area forecast discussion, Jan 12, 10:39 AM PST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1039 AM PST Tue Jan 12 2021
.SYNOPSIS...
A strong storm system will bring periods of moderate to heavy
precipitation today and overnight through tomorrow morning.
Strong winds are expected to develop early tomorrow morning and
continue into the afternoon. Winds may be strong enough to result
in downed trees and power outages. Drier weather returns on
Thursday.
&&
.DISCUSSION...
Rainfall amounts in the forecast fine tuned with the latest
guidance. Continuing to adjust the forecast to address the impacts
of the substantial rainfall continuing into tomorrow along with
the windy conditions expected late tonight into tomorrow. Earlier
shifts put a wind advisory in place from 2 am to 7 pm Wednesday to
address the wind. The hydrologic outlook highlighting the rain
and snowmelt runoff and impacts including river rises, flooding in
poor draining areas, and rock slides will need to be replaced
with will most likely be a flood advisory. Further complicating
the hydro issues at hand is the significant snowfall in northern
Chelan county (9.5 inches snow overnight in Winthrop, 7.5 inches
new snow in Leavenworth ..etc) and how it will contribute to the
snowmelt runoff. /Pelatti
&&
.AVIATION...
18Z TAFS: The steady plume of subtropical moisture is in place
over the region. There is high confidence for steady precipitation
and IFR and MVFR ceilings and visibility. The exception is
Pullman and Lewiston where breezy southeast winds will exist.
Precipitation intensities will slowly taper off this afternoon in
areas of the eastern Cascade valleys including Plain, Winthrop,
and Republic. Winds will begin to shift from southeast to
southwest later this afternoon, also shifting the heavier
precipitation into NE WA and N ID around Spokane-Cd'A, Pullman,
Kellogg, and Bonners Ferry leading to lowering visibility. Low
level wind shear is expected across the basin, including into
KMWH-KGEG-KSFF-KCOE-KPUW as winds strengthen aloft.
A stronger system arrives Wednesday bringing the potential for
high wind gusts of 40-60 mph. All terminals could be impacted by
winds of 40 mph. Spokane, Cd'A, Sandpoint, Pullman, and Lewiston
will carry a greater risk for gusts near 60 mph. /Dewey
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 43 38 47 24 37 26 / 100 100 30 10 0 0
Coeur d'Alene 41 37 46 23 37 24 / 100 100 60 10 0 0
Pullman 42 39 46 26 40 28 / 100 100 70 10 0 0
Lewiston 49 45 53 30 43 31 / 90 90 70 10 0 0
Colville 43 35 46 19 35 21 / 80 100 20 10 0 0
Sandpoint 40 37 43 22 33 22 / 100 100 80 30 0 0
Kellogg 42 38 43 24 37 27 / 100 100 100 40 0 0
Moses Lake 44 40 50 27 42 29 / 40 80 10 0 0 0
Wenatchee 42 37 44 26 37 28 / 60 90 20 10 0 10
Omak 41 36 47 23 35 25 / 60 90 20 10 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory from 2 AM to 7 PM PST Wednesday for Central
Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse-
Lewiston Area-Northern Panhandle.
WA...Winter Storm Warning until 4 PM PST this afternoon for East
Slopes Northern Cascades-Okanogan Highlands.
Wind Advisory from 2 AM to 7 PM PST Wednesday for Lower Garfield
and Asotin Counties-Northeast Mountains-Spokane Area-
Washington Palouse.
&&Hazardous weather outlook, Jan 12, 12:11 PM PST, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 1211 PM PST Tue Jan 12 2021 WAZ038-041-042-132015- Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades- 1211 PM PST Tue Jan 12 2021 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT Widespread midslope and lowland rain is expected for the remainder of today. Winds will begin to increase in speed out of the southwest this afternoon and increase overnight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Precipitation will taper off Wednesday as winds begin to increase out of the west. A brief break in the weather is expected Thursday into Friday with another round of precipitation expected in the Cascades. IDZ001>004-026-027-WAZ031>037-043-044-132015- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Valley-Waterville Plateau- 1211 PM PST Tue Jan 12 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT Widespread rain is expected to persist through the day and tonight. Snow is possible above 2500 feet and will begin to change to rain as snow levels rise through the day today to near 4000 feet. Winds will begin to increase tonight out of the south. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Winds will continue to increase out of the south-southwest early Wednesday across the Columbia Basin, the Palouse, Camas Prairie, and central Idaho. Strong winds are expected and impacts include damage to trees, power outages, and difficult travel for high profile vehicles. Precipitation will taper off Wednesday and a brief break in the weather is expected Thursday through early Friday.
In the hours before
Local storm report, Jan 12, 10:27 AM PST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1027 AM PST TUE JAN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW BERNE WSDOT CAMP 47.77N 120.97W
01/12/2021 M15.8 INCH CHELAN WA PARK/FOREST SRVC
SNOW STARTED AROUND 10AM MONDAY.
0800 AM SNOW 9 W LUCERNE 48.20N 120.77W
01/12/2021 M13.9 INCH CHELAN WA CO-OP OBSERVER
CO-OP OBSERVER STATION HLDW1 8.6 W LUCERNE.
0933 AM SNOW 2 ESE MAZAMA 48.56N 120.35W
01/12/2021 E12.0 INCH OKANOGAN WA PUBLIC
VIA SOCIAL MEDIA.
0800 AM SNOW 12 NNW LUCERNE 48.35N 120.73W
01/12/2021 M11.0 INCH CHELAN WA CO-OP OBSERVER
CO-OP OBSERVER STATION STEW1 STEHEKIN COOP.
0635 AM SNOW STEVENS PASS 47.75N 121.09W
01/12/2021 M11.0 INCH CHELAN WA DEPT OF HIGHWAYS
0600 AM SNOW MISSION RIDGE SKI RESOR 47.30N 120.40W
01/12/2021 M11.0 INCH CHELAN WA PUBLIC
0830 AM SNOW 1 WNW MAZAMA 48.58N 120.41W
01/12/2021 M10.0 INCH OKANOGAN WA PUBLIC
0700 AM SNOW 6 ESE MAZAMA 48.56N 120.26W
01/12/2021 M9.5 INCH OKANOGAN WA COCORAHS
COCORAHS STATION WA-OK-16 6.8 NNW WINTHROP.
0800 AM SNOW 1 NW WINTHROP 48.48N 120.19W
01/12/2021 M8.0 INCH OKANOGAN WA PARK/FOREST SRVC
REPORTED AT 24 W CHEWUCH RD, WINTHROP, WA
98862 FROM THE WINTHROP FMO.
0700 AM SNOW 1 NNW PLAIN 47.77N 120.66W
01/12/2021 M7.5 INCH CHELAN WA COCORAHS
COCORAHS STATION WA-CH-33 12.4 N
LEAVENWORTH.
0831 AM SNOW 1 W TWISP 48.36N 120.13W
01/12/2021 M7.0 INCH OKANOGAN WA PUBLIC
0800 AM SNOW 3 ESE CARLTON 48.23N 120.05W
01/12/2021 E7.0 INCH OKANOGAN WA PUBLIC
REPORTED AT TEXAS CREEK ROAD CARLTON WA...
STILL SNOWING.
0700 AM SNOW 5 NNW ARDENVOIR 47.80N 120.40W
01/12/2021 M7.0 INCH CHELAN WA COCORAHS
COCORAHS STATION WA-CH-22 12.2 NW ENTIAT.
0700 AM SNOW 1 ESE TWISP 48.35N 120.09W
01/12/2021 M6.5 INCH OKANOGAN WA COCORAHS
COCORAHS STATION WA-OK-33 TWISP 1.3 ESE.
0800 AM SNOW 7 S MOLSON 48.87N 119.19W
01/12/2021 M5.0 INCH OKANOGAN WA PUBLIC
ELEVATION 3400 FT.
0700 AM SNOW BOYDS 48.71N 118.13W
01/12/2021 M4.5 INCH FERRY WA TRAINED SPOTTER
0700 AM SNOW SPRINGDALE 48.06N 117.75W
01/12/2021 M4.5 INCH STEVENS WA TRAINED SPOTTER
0700 AM SNOW 4 W BOYDS 48.72N 118.20W
01/12/2021 M4.5 INCH FERRY WA COCORAHS
COCORAHS STATION WA-FY-8 10.2 NW KETTLE
FALLS.
0700 AM SNOW 7 WSW MALO 48.76N 118.74W
01/12/2021 M4.5 INCH FERRY WA COCORAHS
COCORAHS STATION WA-FY-10 7.6 N REPUBLIC.
0901 AM SNOW 9 SE ELMIRA 48.40N 116.31W
01/12/2021 M4.0 INCH BONNER ID PUBLIC
0830 AM SNOW 2 E WAUCONDA 48.73N 118.96W
01/12/2021 E4.0 INCH OKANOGAN WA PUBLIC
0556 AM SNOW 1 NW COLVILLE 48.55N 117.91W
01/12/2021 M4.0 INCH STEVENS WA TRAINED SPOTTER
0555 AM SNOW 2 ENE MOUNT SPOKANE 47.92N 117.10W
01/12/2021 M4.0 INCH SPOKANE WA PUBLIC
0500 AM SNOW MOUNT SPOKANE 47.92N 117.13W
01/12/2021 E4.0 INCH SPOKANE WA PUBLIC
&&Local storm report, Jan 12, 1:19 PM PST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
119 PM PST TUE JAN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY SNOW STEVENS PASS 47.75N 121.09W
01/12/2021 M14.0 INCH CHELAN WA DEPT OF HIGHWAYS
0744 AM HEAVY SNOW PESHASTIN 47.57N 120.60W
01/12/2021 M13.6 INCH CHELAN WA COCORAHS
COCORAHS STATION WA-CH-28 0.7 NE PESHASTIN.
0940 AM HEAVY SNOW 3 WNW PLAIN 47.78N 120.71W
01/12/2021 M9.5 INCH CHELAN WA TRAINED SPOTTER
0600 AM HEAVY SNOW BLEWETT PASS 47.34N 120.58W
01/12/2021 M8.0 INCH CHELAN WA DEPT OF HIGHWAYS
1030 AM HEAVY SNOW 3 NW MALO 48.82N 118.65W
01/12/2021 M5.5 INCH FERRY WA TRAINED SPOTTER
1000 AM SNOW 1 NNE PONDERAY 48.31N 116.53W
01/12/2021 M4.5 INCH BONNER ID TRAINED SPOTTER
4.5 INCHES SO FAR WITH SNOW STILL FALLING.
0800 AM SNOW 6 SE ELMIRA 48.43N 116.36W
01/12/2021 M4.0 INCH BONNER ID TRAINED SPOTTER
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 5:23 AM PST | Wind Advisory | OTX | Adams, Asotin, Chelan, Douglas, Garfield, Grant and 6 more | 35 hr |
Nearby
Areal Flood Advisories in Idaho, 2021Areal Flood Advisories in Washington, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.